Persistent Hiccups After Cervical Epidural Steroid Injection.
- Publication Type:
- Journal Article
- Am J Case Rep, 2018, 19 pp. 397 - 399
- Issue Date:
Files in This Item:
|Persistent Hiccups After Cervical Epidural Steroid Injection.pdf||Published Version||101.57 kB|
Copyright Clearance Process
- Recently Added
- In Progress
- Open Access
This item is open access.
BACKGROUND Hiccup is a rare complication after a cervical epidural steroid injection used in the treatment of chronic pain. A few studies have reported on the physiological and pharmacological aspects of hiccups after epidural steroid injection and there have been some case reports published. Our presented case report provides insight into the side effect of hiccups that can occur in association with cervical epidural analgesia, and will help inform anesthesiologist about this unpleasant complication. CASE REPORT We present a rare case of persistent hiccups after a cervical epidural steroid injection in a 60-year-old male patient with chronic pain due to disc protrusion in C3-C7. CONCLUSIONS Persistent hiccups after epidural injection is a serious complication. As the exact mechanism of hiccups is not yet known, regardless the level of epidural or the mixture of drugs used, and the incident of hiccups after epidural injection is not well-reported, we think that the etiology and the incident rate must be further evaluated.
Please use this identifier to cite or link to this item: